MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET
Catalog Number 4121201
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that during a continuous mononuclear cell collection (cmnc) on a spectra optia device, the reservoir became foamy, and the return pump was potentially defective.Per the customer, the device alarmed "foam in the reservoir".Medical intervention was reported, but it is unknown at this time was required.Patient information and outcome are unknown at this time.Terumo bct is awaiting return of the disposable set for evaluation.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
Investigation: one used optia set was received for investigation.Initial observation noted blood throughout the set with no kinks, misassemblies or leaks discovered.The witness mark on the lower hex was present in the correct place.No foam was observed in the reservoir.No clotting or clumping was observed.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a continuous mononuclear cell collection (cmnc) on a spectra optia device, the reservoir became foamy, and the return pump was potentially defective.Per the customer, the device alarmed "foam in the reservoir".Medical intervention was reported, but it is unknown at this time was required.Patient information and outcome are unknown at this time.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: one used optia set was received for investigation.Initial observation noted blood throughout the set with no kinks, misassemblies or leaks discovered.The witness mark on the lower hex was present in the correct place.No foam was observed in the reservoir.No clotting or clumping was observed.It was confirmed that the customer marked the questionnaire in error and no injury and medical intervention occurred.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.¿¿it was confirmed that the customer marked the questionnaire in error and no injury and medical intervention occurred.No further reporting will be provided as this does not represent a reportable event.
 
Event or Problem Description

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key20334375
Report Number1722028-2024-00420
Device Sequence Number8097411
Product Code LKN
UDI-Device Identifier05020583121201
UDI-Public05020583121201
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue Number4121201
Device Lot Number2402166141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/16/2024
10/30/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/24/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown